Sixteen months ago two sisters headed off into the West Coast bush for a picnic.
But in the middle of their picnic, the peace was interrupted and Gwen Gardner and Kathleen Bartlett found out they were in a 1080-drop zone.
A helicopter with a monsoon bucket flew low over them and they claim they were clouded in dust.
When reporter Jendy Harper last met with them, they claimed they were suffering serious side effects.
Ms Bartlett's liver was struggling; she was coughing and complaining of stomach pain.
Ms Gardner had experienced a numb tongue and a tinny taste and was battling fatigue.
The medical officer of health launched an investigation. They did not know what their future held.
One year on, they still don't know.
"The symptoms have changed. I'm still not well but other things are getting worse and some things are getting better", says Ms Bartlett.
Ms Gardner has this year developed a heart murmur and both women complain of muscle, balance and co-ordination issues.
But are any of their symptoms actually related to 1080 exposure?
They say their local GP has told them there is a connection. The GP would not speak to Story and the sisters say ACC is still deciding whether to accept their claim.
But what really gets their goat is that despite widespread use of sodium fluoroacetate, 1080, in New Zealand, there is no easy way to organise treatment after 1080 exposure.
"If you were poisoned by 1080 right now what would you do? Where would you go for help? There is nobody. There is no one," says Ms Gardner.
The West Coast District Health Board launched an investigation a year ago into the 1080 drop. The women were told their health concerns would be looked into, but 16 months on, they are still waiting.
There are no good antidotes for humans exposed to the chemical.
So, on their doctor's advice they are taking natural supplements to improve their health.
They say that is about all they can do.